Does anyone take this drug to help control your seizures? Tasha has to start it tomorrow and I've heard
good and bad about it. How does it affect you? I would
like to hear your experiences with it. Thanks.
I took Lamictal along with Tegretol. I never had to have a Lamictal blood level checked because there was no standard level set by the drug company. Also, the side effects were nearly absent. The main thing we all have to be concerned about is the possible development of the rash I am sure you have read about. So, Lamictal has to be introduced very slowly. Give it the time needed to get an adequate therapeutic level of med even though you may want it to go a little faster. The success of the med depends on being able to take it safely and that requires that very slow introduction. I have read that some docs are checking blood levels for Lamictal, but some also will order unneeded tests. As I said, that was never necessary for me, and I do very much trust my doc. I certainly cannot say that about all docs, but this one, I do trust. I take Keppra now, but if I had to change meds, I would go back to Lamictal. Good luck. Tattoo
[This message has been edited by Tattoo (edited 09-01-2002).]
Hello Rhonda ,
I have a 5yr old girl who will also be taking Lamictal in about 2 weeks time when she is weaned off Zarontin.
I am also very worried about the rash side effect .
I can't offer much advice because Jacinta has only been diagnosed with Epilepsy in Oct last year.
Jacinta's doctor warned us about the Lamictal side effect. He also said that none of his patients had , had this side effect yet .But he is being very cautious and is starting her very slowly , it will take about three months before Jacinta is on a full dose .
Jacinta is also taking Epilum , and has started taking Clobozam whilst we wean her off Zarontin and onto Lamictal . All these meds also concern me .
Does your girl take any other meds ?
I know how you feel and I'll pray that both our girls will be OK .
Cheryl (J's mum )
I have been taking Lamictal along with other meds for about 2yrs. I have never experienced any side effects apart from feeling a little drowsy to start with. I hope everything goes okay for your daughter, but I don't think you should worry too much about it. If you are concerned you could talk to your doctor.
Hi Lullabell ,
I am Jacinta's mum .
I know your reply was for Rhonda ,but I would like to say Thankyou ,it made me feel more confident hearing from an adult is taking Lamictal ,and the fact that you haven't had any side effects .
Jacinta starts next week and I hope it will work as well as it has for you .
I have been taking Lamactil for nearly 8 years now and the only thing i have noticed is that if i take it right before going to bed i can't seem to fall asleep for a long time. But i have found that taking it at about dinner time helps with that.
I have been on Lamictal and 2 other AED (Keppra and Epilim) and have had no side effects at all. I am very sleepy alot of the time but apparently that's to do with the other two AED's, The lamictal has made a difference to the frequency of the attacks (in a good way) and know other people who take them and have a good control over their epilepsy. Good luck
As you may read in a very recent previous post of mine on this subject, I am in the midst of trying to find something to switch out my depakote for because i've been on depakote most of my life and am now of childbearing age and as most of you probably know, depakote isn't the drug of choice for women who want to have kids. Anyway, my doctor's first choice for me was lamictal. I was on it for 3 weeks with no problem (weaning VERY slowly onto it). Week 4 my lips started to swell up. By the next few days, I looked like I had collagen injections, and I had to leave work early one day because my tongue also started to swell and I had a rash developing on my hands and feet. Luckily I caught it early and nothing too bad happened (except not being able to eat for about a week because of my lips), but needless to say I had a bad allergic reaction to lamictal and I am now back to square one. This doesn't imply that you will have the same reaction, I just wanted to shed light on it as someone who hasn't had a good experience with it.
My son could not take this meds...gave him really bad headaches that cause him to get very sick..throwing up and such....which inturn caused an ulcer. You need to start this med slowly and increase slow! The neuro we did use did not do so...even said so!!....so now we have a new neuro!
I took Lamictal for 5 years for a partial frontal lobe siezure disorder. For me, the drug was absolutely a miracle. I had one seizure in the first week of taking in (they said this could happen) and had NONE for the following 5 years. At the suggestion of my doctor, I weaned off Lamictal and have had no seizures since (guess I outgrew them?). You do need to be aware of the rash because it is dangerous, but other side effects are minimal compared to other seizure medications. Good luck.
Sadly, when I took Lamictal I was one of the few that DID get that rash. It was actually a huge side effect that people can get with almost ANY medication. It's call Steven Johnson Syndrome. Look it up and it'll tell you. It's basically when your skin gets a rash, and then it burns you from the inside out. There is a chance people can die from it. A lot go blind and/or deaf. I was lucky though. My body is pretty scarred up, and my vision isn't as perfect as it used to be... but hey, I'm lucky to be alive. Please be careful with any medication. If you are alergic to sulfa, DO NOT TAKE LAMICTAL. It is not listed with it, but it IS a sulfa drug.
If you have any questions, my email is [ please carefully review the posting rules - no emails ]
[ Please read the posting rules which explain that offering or asking off board contact is not permitted. The boards are to be used for on board sharing, only. The email and private message features are turned off so that use of the message boards remain anonymous. The only contact you may make with members is to post on the board. ]
Last edited by moderator2; 06-05-2005 at 08:10 AM.
Reason: The only contact you may make with members is to post on the board.